Ok, I know that this is caused from my little week of synthroid. I have had rosaea for years but it was in what I would call remission for the past couple of years. I wasn't using any meds for it at all. I took synthroid and got horrible flushing, burning face and now have to be treated for rosacia again. I haven't seen my derm yet but wondered if others have seen a flareup from the thyroid treatment?
I'm still waiting to hear from the endo on this too.
I started having problems with my face flushing and red dry patches when I was diagnosed, and placed on synthroid. I finally went to a derm and was told I had excema, and possibly early mild rosacea. So, maybe it is the med? It seems to have gotten better though over time. I use clinique foundation now, and cetaphil moisturizer for my face. I have not had the rash since then (and a round of prescription steroid cream).
How long did it take to go away? I went off the synthroid and the flushing is gone for the most part, although I still have a burning sensation that's slowly subsiding. Has anyone tried another med besides synthroid to avoid the symptoms?
I had this problem for over a year. I'm still on the synthroid, I never made the connection. I just assumed it was the hypothyroid. But, it makes sense. It didn't go away until I got a prescription for some very expensive steroid cream. I haven't had a problem for a couple of weeks, but I am using all hypoallergenic stuff now, and even changed my down comforter to a hypoallergenic version.
What did your endo say? Mine said she never heard of this type of reaction. I know it was the synthroid because my rosacea was totally under control. The only new thing introduced during that time was the med. I was REALLY red..very embarrassing to go out in public like that. It's so much better now but I can feel my face is still "hot" even several weeks later.
I'm really frustrated with my endo...she said to just stop the med to see if the symptom disappeared, which it did..but she didn't follow up - I don't think she believed there was a connection. I'm looking for a new doctor.
i had some strange rashes just when i first got sick about 2 yrs ago, they were almost only on my legs and butt, really were the worst when i was feeling the worst and got itchy only in the shower . stupid doctor told me its a fungal rash. as i started taking synthroid and feeling better they went away. thank god i havent had them in over a year. what really helped was a cream given by a dermotoligist called: TRIAMCINOLON .5%. doesnt hurt to ask about it.